Thunderstorm Wind, Lebanon
- When
- July 28, 12:20 PM EST
- Where
- Lebanon County, Annville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -76.517
Thunderstorm winds knocked down trees on Valley Glen Road in Annville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees on Valley Glen Road in Annville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 28, 10:22 AM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1122 AM EDT FRI JUL 28 2006 .SHORT TERM /REST OF TODAY THROUGH FRIDAY NIGHT/... TRAINING HEAVY SHRA/TSRA EXPECTED TO PROGRESS SLOWLY EAST FROM THE LAUREL HIGHLANDS TO THE LOWER SUSQ VALLEY THIS AFTERNOON...BENEATH THE FAVORABLE RIGHT ENTRANCE REGION OF A 75 KT UPPER JET ACROSS THE LOWER GREAT LAKES. PRECIP WATER VALUES OF NEAR 50 MM ARE 2-3 STANDARD DEVIATIONS ABOVE NORMAL...AND THIS TRANSLATES INTO RECENT OBSERVED AND AUTOMATED GAGE REPORTS OF 1.5 INCHES DURING THE PAST HOUR NEAR KJST. ELSEWHERE...CANCELLED THE FLASH FLOOD WATCH FOR THE NW PENN MTNS A FEW HOURS EARLY AS THE BACK EDGE OF THE RAIN WILL BE CLEARING THIS AREA WITHIN THE NEXT FEW HOURS...AND RAINFALL AMOUNTS SHOULD REMAIN UNDER 1.5 INCHES IN MOST AREAS. STILL THE POTENTIAL FOR SVR TSRA WITH STRONG GUSTY WINDS AND HAIL ACROSS THE LOWER SUSQ REGION AND EAST CENTRAL MTNS WHERE PARTLY SUNNY SKIES HAVE ALLOWED FOR MODERATELY UNSTABLE CONDITIONS WITH SFC TEMPS NOW IN THE LOWER TO MID 80S. DRYING WILL MOVE INTO THE NW ZONES THIS AFTERNOON...AND REACH OUR EASTERN COUNTIES BY SHORTLY AFTER DUSK. && .PREV DISCUSSION... /ISSUED 356 AM EDT FRI JUL 28 2006/ SHORT TERM /TODAY/... ANOMALOUSLY HIGH PWATS REMAIN ACROSS THE REGION THROUGH THIS AFTERNOON AS H5 TROF AXIS SWINGS ACROSS THE REGION. EXISTING SHOWER ACTIVITY AND CLOUD COVER WILL KEEP A LID ON CAPES AND KEEP SVR THREAT LOW FOR THIS AFTERNOON...WITH LOCAL HEAVY RAINERS THE MAIN CONCERN. LIKELY TO CAT POPS THROUGHOUT...WITH HIGHEST POPS AND BEST POTENTIAL FOR HEAVY RAIN ACROSS MY NORTHWEST COUNTIES. WILL ISSUE FFA THROUGH EARLY AFTERNOON THERE AS MODERATE TO HEAVY RAIN HAS ALREADY FALLEN IN THESE AREAS OVERNIGHT. UPSTREAM RADAR AND SAT PICS INDICATE YET ANOTHER CONVECTIVE CLUSTER W/COLD CLOUDS TOPS ORGANIZING OVER N CENTRAL OH WHICH WILL PROPOGATE INTO NW PA LATER THIS MORNING. HEAVY RAIN THREAT WILL SUBSIDE IN THIS AREA EARLY THIS AFTERNOON AS UPPER TROF PASSES. ELSEWHERE...WILL ALSO SEE LOCAL HEAVY RAINERS LONG TERM /TONIGHT THROUGH THURSDAY/... A DRYING TREND IS IN STORE FOR THE AREA AS NORTHWEST FLOW ADVECTS LOWER PWATS INTO PA TONIGHT AND SATURDAY. HOWEVER...PWATS THIS REMAIN IN THE 1.25 TO 1.5 RANGE OVER THE NORTH ON SAT WITH ADDITIONAL UPPER SHORTWAVES RIPPLING THROUGH THE NORTHWEST FLOW. NAM/GFS DEPICT BEST SFC CONVERGENCE IN THIS AFTER AS WELL SO WILL KEEP LOW CHC POPS ACROSS MY NORTHERN TIER WHILE KEEPING THE REMAINDER OF THE AREA DRY. IT APPEARS A RESURGENCE IN CONVECTIVE ACTIVITY WILL OCCUR ON SUNDAY AS PWATS CONTINUE TO CLIMB AND STRONGER SHORTWAVE TROFS FLATTERN THE BROAD MIDWESTERN UPPER RIDGE. SREFS SUGGEST GOOD POTENTIAL FOR A VERY HOT DAY MONDAY WITH 850 MB TEMP +2 TO +3 S.D. ABOVE NORMAL. MREFS THEN DEPICT A DEPRESSED UPPER HEIGHT PATTERN FOR THE REMAINDER OF NEXT WEEK WITH COOLING EXPECTED AS MEAN UPPER TROF SETTLES OVER THE EASTERN U.S. AVIATION... NORTHWESTERN AREAS HAVE BEEN EXPERIENCING SHOWERS AND THUNDERSTORMS THIS AM. SOME THUNDERSTORMS HAVE PRODUCED LOCALLY HEAVY RAINS. THUS IFR CONDITIONS HAVE DOMINATED MOST OF THE TIME IN THE NORTHWEST. ANOTHER CLUSTER OF STORMS WILL BRING THUNDER AND HEAVY RAINS TO THE REGION TOWARD SUNRISE. THUS PROLONGED INTERVALS OF IFR CONDITIONS WILL PREVAIL. OVER MOST EASTERN AND SOUTHEASTERN AREAS...VFR AND MVFR CONDITIONS ARE DOMINANT. MANY AREAS HAVE 5-7SM VISIBILITIES MAINLY HAZE AND MIST. CENTRAL AREAS WILL SEE TIMES AND NORTHWESTERN AREAS COULD SEE TIMES OF SHOWERS AND THUNDERSTORMS BETWEEN 4 AND 8 AM. CLOUDS SHOULD DOMINATE THE REGION DUE TO ALL THE CONVECTION TO OUR WEST. LOW CLOUDS WILL LINGER AND SHOWERS...RAIN...AND THUNDERSTORMS WILL POSE PROBLEMS AT TIMES OVER MOST OF THE REGION TODAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ036-056>059-063>066 UNTIL 7 PM FRIDAY. FLASH FLOOD WATCH FOR PAZ024>028-033>035 UNTIL 4 PM FRIDAY. && SHORT TERM...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 441 AM EDT FRI JUL 28 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-290845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 441 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS EXPECTED TODAY AS A STRONG UPPER DISTURBANCE TRACKS ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 200 PM FOR NORTHWEST PORTIONS OF CENTRAL PENNSYLVANIA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER EAST CENTRAL PENNSYLVANIA. STRONG AND POTENTIALLY DAMAGING WIND GUSTS ARE THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1204 PM EDT FRI JUL 28 2006 PAZ028-050-052-281700- JUNIATA-NORTHUMBERLAND-SNYDER- 1204 PM EDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WILL AFFECT JUNIATA...NORTHUMBERLAND AND SNYDER COUNTIES THROUGH 1 PM EDT... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF MIFFLINBURG TO 3 MILES EAST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR MIDDLEBURG AROUND 1210 PM...MCALISTERVILLE AROUND 1215 PM...HUMMELS WHARF...SELINSGROVE AROUND 1225 PM... RICHFIELD AROUND 1230 PM...FREMONT AROUND 1235 PM...MEISERVILLE AND FREEBURG AROUND 1240 PM. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1216 PM EDT FRI JUL 28 2006 PAZ056-057-059-063-281715- CUMBERLAND-DAUPHIN-LEBANON-PERRY- 1216 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT THE COUNTIES OF CUMBERLAND...DAUPHIN...LEBANON AND PERRY THROUGH 115 PM EDT... AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CARLISLE...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR CARLISLE SPRINGS AROUND 1215 PM... WERTZVILLE...HOGESTOWN AROUND 1230 PM...ROCKVILLE...ENOLA AROUND 1245 PM...LINGLESTOWN...SKYLINE VIEW AROUND 100 PM...PALMYRA AND HARPER TAVERN AROUND 115 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 218 AND 264...I-78 BETWEEN MILE MARKERS 0 AND 3...I-81 BETWEEN MILE MARKERS 39 AND 95...I-83 BETWEEN MILE MARKERS 40 AND 50...ALL OF I-283. VERY HEAVY RAIN OF BETWEEN ONE HALF INCH AND ONE INCH WILL FALL FROM THIS STORM IN LESS THAN 30 MINUTES...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT FRI JUL 28 2006 PAZ065-066-281830- LANCASTER-YORK- 1255 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WILL AFFECT LANCASTER COUNTY AND SOUTHERN YORK COUNTY THROUGH 230 PM EDT... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF PARKVILLE...MOVING EAST AT 55 MPH. THE THUNDERSTORM WILL BE NEAR STEWARTSTOWN...NEW FREEDOM AROUND 100 PM...SUNNYBURN...HOLTWOOD AROUND 115 PM...BETHEL...WAKEFIELD AROUND 130 PM AND CHURCHTOWN AROUND 145 PM. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING JUST TO THE SOUTHWEST OF ELIZABETHVILLE AND WILL AFFECT THE REGION FROM NEAR LANCASTER...NORTHEAST TO EPHRATA. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276 AND 279...I-83 BETWEEN MILE MARKERS 1 AND 13. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The State College radar (KCCX), 142 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527179.